MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 GRAM POSITIVE ID TEST KIT; VITEK® 2 GP ID TEST KIT

BIOMERIEUX, INC. VITEK® 2 GRAM POSITIVE ID TEST KIT; VITEK® 2 GP ID TEST KIT
Catalog Number 21342
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A veterinary customer from the (b)(6) notified biomérieux of a misidentification result for streptococcus equi ssp zooepidemicus atcc strain 700400 when testing with the vitek® 2 gp id test kit (ref (b)(4), lot 2420595103).The vitek 2 gp id card obtained an identification of streptococcus canis.An internal biomérieux investigation has been initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for a veterinary customer from the (b)(6) reporting a misidentification result for streptococcus equi ssp zooepidemicus atcc strain 700400, as streptococcus canis when testing with the vitek® 2 gp id test kit (ref 21342, lot 2420640403).The investigation was initiated due to a misidentification of three strains of streptococcus equi ssp species identified as s.Canis on vitek 2 v8.02, gp cards.The customers submitted the strains and sequencing (gene soda) results confirmed the identification to streptococcus equi ssp zooepidemicus.On vitek 2 (v8.02) gp cards, one card of the customer lot (cl1 : 2420640403), one card of the customer lot (cl2: 2420595103) and one card of a random lot (rl: 2420822203) were tested from cos subculture under co2 atmosphere with the three strains.These tests gave: s1 : excellent identification to streptococcus equi ssp zooepidemicus whatever the lots tested.S2 : excellent identification to streptococcus equi ssp zooepidemicus whatever the lots tested.S3 : low discrimination between streptococcus agalactiae / streptococcus equi ssp equi / streptococcus equi ssp zooepidemicus on cl1 and low discrimination between streptococcus canis / streptococcus equi ssp zooepidemicus on cl2 and rl.Alternative method vitek ms v3 (knowledge base v3.2) no distinction between streptococcus equi ssp ruminatorum and streptococcus equi ssp zooepidemicus.The customer misidentification was not reproduced in-house.The most recent quality systems quarterly trend review (q2 2018) did not reveal this issue as a trend.A complaint search against gp card lots 2420640403 and 2420595103 did not indicate any issues for these lots.

Brand Name
VITEK® 2 GRAM POSITIVE ID TEST KIT
Common Device Name
VITEK® 2 GP ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7903666
Report Number1950204-2018-00391
Device Sequence Number19180953
Product Code LQL
UDI-Device Identifier03573026131920
UDI-Public03573026131920
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2019
Device Catalogue Number21342
Device Lot Number2420595103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1